Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 28, 2011, 5:37 PM EDT for City of Virginia Beach, Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2011, 5:37 PM EDT (21:37 UTC)
- Expired
- Sep 28, 2011, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 6:15 PM EDT | FLASH FLOOD | Thoroughgood, VA | STREET FLOODING IN THE THOROUGHGOOD AND CHICKS BEACH AREAS OF VIRGINIA BEACH. |
| Sep 28, 6:30 PM EDT | FLASH FLOOD | 9 W Virginia Beach, VA | STREET FLOODING ON JEANNE ST...CARS UNDER WATER |
| Sep 28, 6:45 PM EDT | FLASH FLOOD | 1 N Euclid Terrace, VA | VEHICLES WASHED AWAY IN THE INDEPENDENCE-HAYGOOD AREA |
| Sep 28, 6:45 PM EDT | FLASH FLOOD | 1 S Ocean Park, VA | SHORE DR WESTBOUND CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WGUS51 KAKQ 282137
FFWAKQ
VAC810-290030-
/O.NEW.KAKQ.FF.W.0011.110928T2137Z-110929T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
537 PM EDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA...
* UNTIL 830 PM EDT
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING IS LIKELY AS A RESULT OF PERSISTENT HEAVY RAIN FROM
A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAYSIDE AND
CAPE HENRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
&&
LAT...LON 3690 7598 3682 7606 3680 7622 3684 7623
3683 7620 3685 7618 3688 7620 3692 7619
3693 7616 3692 7608 3694 7600 3692 7597
TIME...MOT...LOC 2137Z 180DEG 0KT 3689 7613
$$
SCALORA1 follow-up statement
287
WGUS71 KAKQ 282305
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
705 PM EDT WED SEP 28 2011
VAC810-290030-
/O.CON.KAKQ.FF.W.0011.000000T0000Z-110929T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF VIRGINIA BEACH VA-
705 PM EDT WED SEP 28 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
NORTHWESTERN CITY OF VIRGINIA BEACH COUNTY...
AT 700 PM EDT...LAW ENFORCEMENT AND TRAINED WEATHER SPOTTERS
CONTINUED TO REPORT FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAPE HENRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WAKEFIELD.
&&
LAT...LON 3690 7598 3682 7606 3680 7622 3684 7623
3683 7620 3685 7618 3688 7620 3692 7619
3693 7616 3692 7608 3694 7600 3692 7597
TIME...MOT...LOC 2303Z 180DEG 0KT 3689 7613
$$
SCALORAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 4:44 PM EDT, 53 minutes earlier.
Area forecast discussion, Sep 28, 4:44 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 444 PM EDT WED SEP 28 2011 .SYNOPSIS... A COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE AREA TONIGHT...THEN PUSH OFF THE MID ATLANTIC COAST THURSDAY. A SECONDARY COLD FRONT WILL CROSS THE REGION LATE FRIDAY...USHERING IN MUCH COOLER CONDITIONS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... LTST DATA HAS BEST SPRT FOR CONVECTION E OF I95 CORRIDOR TONIGHT AS S/W MOVES NE AHEAD OF SLOW MOVG CDFRNT. DESPITE LESS INSTAB...WILL KEEP CHC POPS GOING W OF I95 CORRIDOR THIS EVE DUE TO LL MSTR CNVRGNCE AS WELL AS NMRS OUTFLOW BNDRYS NOW FORMING FROM ONGOING CONVECTION. AIRMASS REMAINS TRPLCL...SO LIKE LAST NITE...CONVECTION MAY LAST WELL AFTR SS. SPRT FOR POPS SHIFTS NE AFTR MIDNITE...SO WILL HAVE HIGHEST POPS ACROSS LWR MD ERN SHORE AFTR 06Z. DRYER AIR BEGINS TO FILTER INTO WRN CNTYS LATE...SO HAVE ENDED PCPN ACROSS WRN CNTYS AFTR MIDNITE. LOWS IN THE 60S TO NR 70. SEE CLIMATE SECTION (BLO) TO FOR RICHMOND PCPNS STATUS FOR SEPT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... SLOW MOVING CDFRNT FINALLY REACHES THE COAST LATE THURS AM THEN PUSHES OFF THE COAST DURING THE AFTRN. THE UPPER LOW FINALLY GETS A KICK EAST BY ANOTHER UPPER TROUGH DIVING SOUTH OUT OF SOUTHERN CANADA. AS IT DOES SO...OPENS UP AND TAKES ON A NEGATIVE TILT AS IT LIFTS NE THROUGH THE NORTHERN MID-ATLANTIC/ NORTHEAST THURS. THIS SCENARIO KEEPS ENUF MSTR/LIFT ACROSS EASTERN CNTYS FOR SCT AFTRN TSTRMS. HIGHEST POPS ACROSS ERN SHORE WHERE BEST MSTR SOURCE. ENUF DRY AIR ACROSS WRN CNTYS BEHIND CDFRNT (W OF I95) TO PREVENT ANY PCPN. STILL WRM WITH HIGHS 80-85. DRY AIR OVRSPRDS RGN THURS NIGHT WITH CLEARING SKIES / FALLING DP TMPS. THIS LEADS TO MORE COMFORTABLE CNDTNS WITH LOWS IN THE M50S- L60S. SEASONABLY WARM WX IS EXPECTED OUT AHEAD OF THE NEXT SGNFCNT CDFRNT FRI. MODELS TRENDING TOWARD SOME MSTR ACCOMPANYING THE FRNT ACROSS ERN MOST CNTYS AFTR 18Z. THUS...ADDED A SLGHT CHC SHWR WITH THE ACTUAL FROPA...THOUGH THE MSTR MAY BE MORE CLOUD COVERAGE THAN PCPN. ENUF HEATING BEFORE FROPA FOR MAX TEMPS BTWN 75-80. M CLR TO PT CLDY AND COOL FRI NITE AS CAA SETS IN. LOWS M40S NWRN CNTYS TO M50S SERN CSTL AREAS. MODELS DIFFER...BUT LTST TRENDS IS FOR THE UPR LVL LOW TO DRIFT S ACROSS THE NRN MID ATLNTC STATES ERLY THIS WEEKEND. QSTN OF JUST HOW FAR IT ACTUALLY GETS WILL DETERMINE WHETHER THE AMT OF SUN. FRO NOW...KEPT SAT DRY BUT BUMPED UP CLOUD COVERAGE IN SKY GRIDS TO MAKE SKIES PT TO M CLDY ACROSS NRN CNTYS...PT TO M SUNNY ACROSS THE S. HIGH IN THE 60S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A STRONG TROUGH DIGS AND SETTLES OVER THE EAST COAST LATE IN THE WEEKEND AND SLOWLY MOVES OFF THE EAST COAST EARLY NEXT WEEK AS AN UPPER RIDGE BUILDS IN FROM THE WEST...WITH SURFACE HIGH PRESSURE PREVAILING THROUGH MIDWEEK. MOST OF THE PERIOD SHOULD BE DRY...ALTHOUGH THERE COULD BE A FEW LIGHT RAIN SHOWERS OVER THE NE PORTION OF THE AREA SUNDAY AFTERNOON CLOSER TO THE UPPER LOW CENTER. HIGH TEMPERATURES SUNDAY SHOULD BE IN THE UPPER 50S TO LOW 60S...FOLLOWED BY A TREND BACK INTO THE 70S THROUGH MIDWEEK. LOW TEMPERATURES SHOULD BE IN THE LOW TO MID 40S NW TO LOW 50S SE ON SUNDAY AND MONDAY MORNING. IF ENOUGH DECOUPLING OCCURS SUNDAY AND MONDAY MORNING A FEW FAVORED COOL SPOTS IN THE INTERIOR COASTAL PLAIN AND PIEDMONT COULD FALL INTO THE UPPER 30S. A SLIGHT MODIFICATION IN MINIMUM TEMPERATURES SHOULD OCCUR THROUGH MIDWEEK...BUT MORNING SHOULD REMAIN COOL WITH READINGS IN THE UPPER 40S TO LOW 50S. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... CEILINGS OCCASIONALLY LOWERED INTO THE MVFR/IFR RANGE AT THE TAF SITES BETWEEN 12 AND 18Z. CONDITIONS SHOULD BE MAINLY VFR DURING THE AFTN BUT CONVECTION IS EXPECTED DURING THE AFTN. ACTIVITY SHOULD DISSIPATE DURING THE EVENING. SOME FOG AND STRATUS IS PSBL BUT MOS FCSTS ARE NOT AS BULLISH AS THEY WERE 24 HOURS AGO. FOR NOW...TOOK SBY DOWN TO IFR AND RIC TO MVFR. CONDITIONS IMPROVE BY LATE MRNG THURSDAY. OUTLOOK...SCT TS WILL AGAIN BE PSBL THURSDAY AFTN MAINLY OVER ERN PORTIONS. MAINLY VFR/DRY CONDITIONS WILL BEGIN FRIDAY. && .MARINE... A S WIND WILL PROGRESSIVELY BECOME MORE SW INTO THURSDAY AND FRIDAY AS A FRONT MOVES ACROSS THE MID ATLANTIC COAST. LATEST FORECAST WIND SPEEDS ARE BELOW SCA. HOWEVER...DRIER AIR DOES ADVECT IN AND THIS COULD ALLOW FOR ENOUGH MIXING FOR GUSTS TO APPROACH MARGINAL SCA OVER THE BAY AND SOUND THURSDAY AFTERNOON INTO FRIDAY. A STRONGER COLD FRONT APPROACHES FROM THE NORTHWEST FRIDAY AND MOVES ACROSS THE MID ATLANTIC COAST FRIDAY NIGHT. DECENT CAA BEHIND THIS FRONT WILL LIKELY RESULT IN GOOD LOW LEVEL MIXING OVER WARM WATER WITH EVENTUAL SCA FLAGS LIKELY SATURDAY INTO SUNDAY. INCREASED SEAS ARE EXPECTED DURING THE WEEKEND WITH THE AFOREMENTIONED CAA BEHIND THE COLD FRONT. && .TIDES/COASTAL FLOODING... TIDAL DEPARTURES OF 1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES ARE EXPECTED WITH NEW MOON. THIS WILL NEED TO BE MONITORED THROUGH THURSDAY...ESPECIALLY THE CENTRAL BAY (LEWISETTA VA/CAMBRIDGE MD) WITH A PERSISTENT S WIND...AND PORTIONS OF THE EASTERN SHORE (MAINLY OCEAN CITY) FOR LEVELS POSSIBLY APPROACHING MINOR FLOODING. && .CLIMATE... SEPTEMBER 2011 NOW RANKS AS THE 9TH WETTEST ON RECORD AT RICHMOND (THROUGH 8 AM THIS MORNING 9/28). AT NORFOLK PRECIPITATION HAS BEEN WELL ABOVE AVG...BUT STILL WELL BELOW AT 10TH WETTEST RANKING. THE WETTEST SEPTEMBERS AT RICHMOND (DATA BACK THROUGH 1871): 1) 16.60" (1999) 2) 10.98" (1975) 3) 10.41" (1888) 4) 10.12" (2003) 5) 9.76" (1979) 6) 9.58 (1924) 7) 9.52" (2006) 8) 9.23" (1935) 9) 8.92" (2011/THROUGH 8 AM 9/28) && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MPR NEAR TERM...MPR SHORT TERM...MPR LONG TERM...AJZ AVIATION...LSA MARINE...AJZ TIDES/COASTAL FLOODING...AJZ/ALB CLIMATE...LKB
Hazardous weather outlook, Sep 28, 3:45 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 345 PM EDT WED SEP 28 2011 MDZ021>025-NCZ012-VAZ048-049-060>090-092-099-100-291945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ACCOMACK-NORTHAMPTON VA- 345 PM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS CONTAINING LOCALLY HEAVY RAIN ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE REGION LATER TODAY. ISOLATED STRONG STORMS ARE A POSSIBILITY. GUSTY WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. ANZ630>634-650-652-654-656-658-291945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 345 PM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-VAZ091-093>098-291945- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 345 PM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS CONTAINING LOCALLY HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. 44
In the hours before
Special weather statement, Sep 28, 3:43 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 343 PM EDT WED SEP 28 2011 VAZ093>097-282025- CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA- 343 PM EDT WED SEP 28 2011 ...STRONG THUNDERSTORM MOVING INTO ISLE OF WIGHT AND CHESAPEAKE... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KINGS FORK...OR ABOUT OVER ROUTE 460 AND ROUTE 58...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHUCKATUCK...AND...WILLS CORNER AT 350 PM EDT...DRIVER AT 355 PM EDT...HOBSON...AND...DEANES AT 400 PM EDT...CRITTENDEN AT 405 PM EDT...HUNTERSVILLE...AND...CHURCHLAND AT 410 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3700 7645 3680 7633 3673 7668 3685 7676 SCALORA
Special weather statement, Sep 28, 3:50 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EDT WED SEP 28 2011
NCZ013>016-030>032-282050-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-PASQUOTANK
NC-PERQUIMANS NC-
350 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GATESVILLE TO 29 MILES SOUTHWEST OF
WINDSOR...OR FROM GATESVILLE TO 17 MILES SOUTH OF WILLIAMSTON...
MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
WAKELON AROUND 355 PM EDT...
EASONS CROSSROADS AROUND 400 PM EDT...
GOOSE POND AROUND 405 PM EDT...
WOODARD AROUND 415 PM EDT...
TROTVILLE AROUND 420 PM EDT...
TYNER AROUND 425 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3582 7690 3590 7693 3585 7704 3593 7704
3594 7714 3654 7681 3654 7635 3602 7660
3604 7668 3615 7673 3623 7673 3622 7674
3614 7674 3601 7667 3596 7672 3593 7669
3588 7673 3586 7679 3588 7682 3581 7688
SCALORASpecial weather statement, Sep 28, 4:46 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
446 PM EDT WED SEP 28 2011
NCZ014>017-031-032-VAZ096-097-282145-
CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-PASQUOTANK NC-PERQUIMANS
NC-SUFFOLK VA-WESTERN CURRITUCK NC-
446 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF CORAPEAKE TO 19 MILES
SOUTHWEST OF CAPE COLONY...OR FROM 7 MILES NORTHEAST OF CORAPEAKE TO
6 MILES SOUTH OF PLYMOUTH...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
WHITESTON AROUND 455 PM EDT...
YEOPIM STATION AROUND 500 PM EDT...
SMITHTOWN AROUND 505 PM EDT...
CHESAPEAKE AIRPORT AROUND 510 PM EDT...
SOMERSET AROUND 515 PM EDT...
SNUG HARBOR AROUND 520 PM EDT...
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3600 7659 3604 7662 3604 7668 3613 7672
3669 7655 3671 7608 3668 7607 3667 7612
3655 7612 3655 7608 3628 7615 3629 7618
3626 7614 3612 7617 3609 7622 3613 7634
3610 7629 3607 7640 3600 7652
SCALORASpecial weather statement, Sep 28, 4:52 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
452 PM EDT WED SEP 28 2011
VAZ095-098-100-282115-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-VIRGINIA BEACH VA-
452 PM EDT WED SEP 28 2011
...THUNDERSTORM PRODUCING HEAVY RAIN OVER NORFOLK...
AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORVIEW...MOVING NORTHEAST AT 20 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR BAYSIDE AT 500 PM EDT.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 3711 7590 3712 7594 3708 7595 3708 7599
3691 7609 3684 7623 3691 7638 3698 7630
3692 7609 3712 7598 3723 7602 3733 7592
3726 7584 3722 7587 3721 7586 3724 7582
3722 7579
44Local storm report, Sep 28, 4:58 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 1 NW BELLEVILLE 36.87N 76.44W
09/28/2011 E2.75 INCH CITY OF SUFFOLK VA TRAINED SPOTTER
&&
CORRECTED EVENT TIME
EVENT NUMBER AKQ1100196
DAPSpecial weather statement, Sep 28, 5:27 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT WED SEP 28 2011
VAZ095-098-282230-
NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
527 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORM MOVING OVER THE NORTHERN PORTION OF THE CITY
OF VIRGINIA BEACH AND THE EASTERN PORTION OF THE CITY OF NORFOLK...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM CAPE HENRY TO KEMPSVILLE...OR FROM 5 MILES
NORTHEAST OF BAYSIDE TO KEMPSVILLE...MOVING NORTHEAST AT 20 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR LYNNHAVEN AROUND 535 PM EDT...
CAPE HENRY AROUND 550 PM EDT...
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3689 7598 3678 7610 3679 7622 3684 7623
3693 7616 3692 7608 3694 7604 3694 7600
3692 7597
ZIMMERMANThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:22 PM EDT | Special Weather Statement | AKQ | City of Emporia | 53 min |
| Sep 27, 8:27 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, King William, New Kent, Prince George, City of Colonial Heights and 2 more | 53 min |
| Sep 27, 8:50 PM EDT | Special Weather Statement | AKQ | Sussex | 30 min |
| Sep 27, 9:26 PM EDT | Special Weather Statement | AKQ | Charles City, James City, Prince George, Southampton, Surry, Sussex and 1 more | 59 min |
| Sep 28, 12:00 AM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 60 min |
| Sep 28, 12:50 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Portsmouth, City of Suffolk | 55 min |
| Sep 28, 2:55 AM EDT | Areal Flood Advisory | AKQ | Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward | 2 hr |
| Sep 28, 3:11 AM EDT | Special Weather Statement | AKQ | Fluvanna | 64 min |
| Sep 28, 3:37 AM EDT | Areal Flood Advisory | AKQ | Amelia, Brunswick, Chesterfield, Cumberland, Dinwiddie, Fluvanna and 5 more | 113 min |
| Sep 28, 3:52 AM EDT | Areal Flood Advisory | AKQ | Brunswick, Dinwiddie, Greensville, Mecklenburg | 2 hr |
| Sep 28, 4:39 AM EDT | Areal Flood Advisory | AKQ | Caroline, Charles City, Chesterfield, Dinwiddie, Goochland, Hanover and 6 more | 111 min |
| Sep 28, 4:55 AM EDT | Special Weather Statement | AKQ | Greensville, Prince George, Sussex, City of Emporia, City of Hopewell, City of Petersburg | 65 min |
| Sep 28, 7:01 AM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, Northumberland, Richmond, Westmoreland | 44 min |
| Sep 28, 1:36 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 39 min |
| Sep 28, 2:19 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Suffolk | 41 min |
| Sep 28, 2:37 PM EDT | Special Weather Statement | AKQ | City of Franklin | 43 min |
| Sep 28, 2:57 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more | 48 min |
| Sep 28, 3:06 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 39 min |
| Sep 28, 3:20 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Sep 28, 3:24 PM EDT | Tornado Warning | AKQ | City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk | 36 min |
| Sep 28, 3:31 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Sep 28, 3:43 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 42 min |
| Sep 28, 4:28 PM EDT | Special Marine Warning | AKQ | 92 min | |
| Sep 28, 4:46 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 59 min |
| Sep 28, 4:52 PM EDT | Special Weather Statement | AKQ | Northampton, City of Norfolk | 23 min |
| Sep 28, 5:15 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 2 hr |
| Sep 28, 5:27 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 63 min |
| Sep 28, 5:45 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 45 min |
| Sep 28, 6:01 PM EDT | Special Marine Warning | AKQ | 89 min | |
| Sep 28, 6:06 PM EDT | Tornado Warning | AKQ | City of Virginia Beach | 24 min |
| Sep 28, 6:16 PM EDT | Special Marine Warning | AKQ | 89 min | |
| Sep 28, 6:25 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 50 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.